Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 1, NWS Midland/Odessa, TX

January 7, 2015

NWS Midland/Odessa, TX issued this wind advisory at Jan 7, 2015, 4:00 AM CST. It took effect at Jan 7, 2015, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 4:00 AM CST (10:00 UTC)
In effect from
Jan 7, 2015, 6:00 AM CST
Expired
Jan 7, 2015, 9:00 PM CST
In force
15 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS74 KMAF 071000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST WED JAN 7 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS AND SOUTHEAST
NEW MEXICO TODAY.  AS A RESULT...STRONG WINDS ARE EXPECTED THROUGH
THE GUADALUPE AND...TO A LESSER EXTENT...THE DELAWARE MOUNTAINS TO
THE SOUTH.

NMZ027-TXZ258-072200-
/O.UPG.KMAF.HW.A.0001.150107T1500Z-150108T0300Z/
/O.NEW.KMAF.HW.W.0002.150107T1200Z-150108T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
300 AM MST WED JAN 7 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...UNTIL 8 PM MST THIS EVENING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND
  TRACTOR TRAILERS.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-072200-
/O.NEW.KMAF.WI.Y.0001.150107T1200Z-150108T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
400 AM CST WED JAN 7 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.  

* EVENT...HIGH WINDS.

* TIMING...UNTIL 9 PM CST THIS EVENING.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
3 follow-up statements
456 
WWUS74 KMAF 072032
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CST WED JAN 7 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS AND SOUTHEAST
NEW MEXICO TODAY.  AS A RESULT...STRONG WINDS ARE EXPECTED
THROUGH THE GUADALUPE AND...TO A LESSER EXTENT...THE DELAWARE
MOUNTAINS TO THE SOUTH.

NMZ027-TXZ258-080300-
/O.CON.KMAF.HW.W.0002.000000T0000Z-150108T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
132 PM MST WED JAN 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...UNTIL 8 PM MST THIS EVENING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-080300-
/O.CON.KMAF.WI.Y.0001.000000T0000Z-150108T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
232 PM CST WED JAN 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 9 PM CST THIS EVENING.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
570 
WWUS74 KMAF 080028
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 PM CST WED JAN 7 2015

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING
FOR EDDY COUNTY AND THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...

.REPORTS OF FREEZING FOG AND LIGHT FREEZING DRIZZLE HAVE BEEN
REPORTED OVER NORTHERN PORTIONS OF EDDY COUNTY AND OVER PORTIONS
OF THE GUADALUPE MOUNTAINS. THIS WILL LEAD TO SLICK SPOTS ON
ROADWAYS THE NEXT FEW HOURS. A STRONG COLD FRONT MOVING THROUGH
WEST TEXAS AND SOUTHEAST NEW MEXICO HAS RESULTED IN STRONG WINDS
ACROSS THE GUADALUPE AND...TO A LESSER EXTENT...THE DELAWARE
MOUNTAINS TO THE SOUTH.

NMZ027-TXZ258-080500-
/O.NEW.KMAF.ZF.Y.0001.150108T0028Z-150108T0500Z/
/O.CON.KMAF.HW.W.0002.000000T0000Z-150108T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
528 PM MST WED JAN 7 2015

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

* EVENT...FREEZING FOG AND LIGHT FREEZING DRIZZLE. STRONG WINDS.

* TIMING...STRONG WINDS UNTIL 8 PM MST THIS EVENING. FREEZING FOG
  AND LIGHT FREEZING DRIZZLE UNTIL 10 PM MST.

* IMPACTS...FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL RESULT
  IN SLICK ICY AREAS. ONLY MINOR ICE ACCUMULATION IS EXPECTED. IN
  ADDITION STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND
  TRACTOR TRAILERS.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* VISIBILITY...1 TO 3 MILES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

NMZ028-080500-
/O.NEW.KMAF.ZF.Y.0001.150108T0028Z-150108T0500Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
528 PM MST WED JAN 7 2015

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

* EVENT...FREEZING FOG AND LIGHT FREEZING DRIZZLE.

* TIMING...FREEZING FOG AND LIGHT FREEZING DRIZZLE UNTIL 10 PM
  MST.

* IMPACTS...FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL RESULT
  IN SLICK ICY AREAS. ONLY MINOR ICE ACCUMULATION IS EXPECTED.

* VISIBILITY...1 TO 3 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

TXZ057-080300-
/O.CON.KMAF.WI.Y.0001.000000T0000Z-150108T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
628 PM CST WED JAN 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* EVENT...VERY WINDY.

* TIMING...UNTIL 9 PM CST THIS EVENING.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
883 
WWUS74 KMAF 080318
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
918 PM CST WED JAN 7 2015

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING
FOR EDDY COUNTY AND THE GUADALUPE MOUNTAINS...

.REPORTS OF FREEZING FOG AND LIGHT FREEZING DRIZZLE HAVE BEEN
REPORTED OVER PORTIONS OF EDDY COUNTY INCLUDING OVER PORTIONS OF THE
GUADALUPE MOUNTAINS. THIS WILL LEAD TO SLICK SPOTS ON ROADWAYS.
 
NMZ027-TXZ258-080500-
/O.EXP.KMAF.HW.W.0002.000000T0000Z-150108T0300Z/
/O.CON.KMAF.ZF.Y.0001.000000T0000Z-150108T0500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
818 PM MST WED JAN 7 2015

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* EVENT...FREEZING FOG AND LIGHT FREEZING DRIZZLE. 

* TIMING...FREEZING FOG AND LIGHT FREEZING DRIZZLE UNTIL 10 PM
  MST.

* IMPACTS...FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL RESULT 
  IN SLICK ICY AREAS. ONLY MINOR ICE ACCUMULATION IS EXPECTED. 
 
* VISIBILITY...1 TO 3 MILES IN AFFECTED AREAS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

TXZ057-080430-
/O.EXP.KMAF.WI.Y.0001.000000T0000Z-150108T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
918 PM CST WED JAN 7 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY THRESHOLDS AND ARE
NOT EXPECTED TO INCREASE AGAIN OVERNIGHT. THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

NMZ028-080500-
/O.CON.KMAF.ZF.Y.0001.000000T0000Z-150108T0500Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
818 PM MST WED JAN 7 2015

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* EVENT...FREEZING FOG AND LIGHT FREEZING DRIZZLE.

* TIMING...FREEZING FOG AND LIGHT FREEZING DRIZZLE UNTIL 10 PM 
  MST. 

* IMPACTS...FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL RESULT 
  IN SLICK ICY AREAS. ONLY MINOR ICE ACCUMULATION IS EXPECTED. 

* VISIBILITY...1 TO 3 MILES IN AFFECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:15 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 6, 11:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1115 PM CST Tue Jan 6 2015

.AVIATION...
06Z TAF issuance
Soundings indicate that areas of shallow moisture/fog may develop
ahead of front and mainly after 08Z and have included at
HOB/MAF/INK/PEQ. Otherwise initial front to arrive around 12Z-13Z at
HOB and 15Z MAF. MSLP is forecast to be very strong and with a tight
gradient. MET guidance suggest 23KTS at MAF with MAV 29KTS around
18Z and with 3hr isallobaric high of 5-7mb across SE NM at 18Z
sustained winds may near 25kts for a few hrs. Clouds are expected to
lift into/near high end MVFR in the afternoon.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from 8 AM MST Wednesday through Wednesday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
     Eddy County.

TX...HIGH WIND WATCH from 8 AM MST Wednesday through Wednesday
     evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

29

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jan 6, 1:28 PM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST TUE JAN 6 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CST TUE JAN 6 2015 /1228 PM MST TUE JAN 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FREEZING FOG IS POSSIBLE TONIGHT ACROSS MUCH OF THE AREA.
ROADS MAY BECOME SLICK...ESPECIALLY ELEVATED SURFACES SUCH AS
BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS DURING
THE DAY WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT.

PATCHY FREEZING FOG OR FREEZING DRIZZLE MAY DEVELOP WEDNESDAY
ALONG THE EASTERN SLOPES OF THE GUADALUPE...DELAWARE...APACHE...
DAVIS...AND GLASS MOUNTAINS. SLICK ROAD CONDITIONS WILL BE
POSSIBLE ESPECIALLY NEAR THE I-10/I-20 SPLIT.

THERE IS A SLIGHT CHANCE WINTRY PRECIPITATION ACROSS THE AREA
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:00 AM CSTHigh Wind WarningMAF17 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.